MAUDE Adverse Event Report: ICOTEC AG KONG-TL VBR SYSTEM, SCREWDRIVER FOR LOCKING SCREW; Spinal vertebral body replacement device

ICOTEC AG KONG-TL VBR SYSTEM, SCREWDRIVER FOR LOCKING SCREW; Spinal vertebral body replacement device
Model Number 44-050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user has confirmed that the surgery was performed in accordance with ifu.Analysis of the relevant production records of the screwdriver did not identify any anomalies that could be a cause of the event.The broken screwdriver was returned to icotec and the investigation of the breakage has been started.
 
Event or Problem Description
When tightening the locking screw of the expandable vbr, it was noticed that the screwdriver tip had broken off.The broken off fragment remained in the head of the locking screw.The vbr was left implanted and the surgery was completed without further complications.The broken off fragment remained in the screw head and therefore in the patient's body.The suitability of the material of the fragment (stainless steel 1.4112) has not been evaluated for long-term tissue/bone contact.

Brand Name
KONG-TL VBR SYSTEM, SCREWDRIVER FOR LOCKING SCREW
Common Device Name
Spinal vertebral body replacement device
Manufacturer (Section D)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ  9450
Manufacturer (Section G)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ   9450
Manufacturer Contact
joerg schneider
industriestrasse 12
altstaetten, sg 9450
SZ   9450
MDR Report Key15691054
Report Number3006493760-2022-00002
Device Sequence Number6706835
Product Code MQP
UDI-Device Identifier07640164847849
UDI-Public07640164847849
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K200235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number44-050
Device Catalogue Number44-050
Device Lot Number20/02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown